MAUDE Adverse Event Report: BECTON DICKINSON BD NSYTE YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NSYTE YEL 24GA X 0.75IN; INTRAVASCULAR CATHETER
Catalog Number 381212
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nsyte yel 24ga x 0.75in catheter was defective / damaged.The following information was provided by the initial reporter translated from french to english: (b)(6): 23-aug-2024 follow-up 1st attempt sent attached the e-mail in "attachment(s)" field below."1.Has there been any healthcare worker¿s exposure to blood or bodily fluids? ="no" 2.Have any other actions been taken? ="no" 3.Were there any negative consequences for the operator due to the leak or for patients due to the missed administration? ="no" 4.If you have retained a sample for investigation, please provide us with the pick-up address (full details ¿ please use the template below).="we only have specimens from the same batch, not the sample in question." name of establishment : "(b)(6).*to ensure smooth collection, we highly recommend leaving the package in an easily accessible location, such as main reception, hospital pharmacy or your goods-in/out department.5.The empty sample shipping box will be delivered to the same address.Please also provide us with the phone number of a person who can be contacted by the tnt carrier.="03 20 44 60 11 poste materiovigilance 32780.6.For your information, the plant accepts contaminated samples - except those contaminated with chemo products or hiv.For shipment/investigation please reserve samples of above accepted category only from the same batch and please confirm the same." (b)(6) : 21-aug-2024 received "bd rep's (yvan di tommaso ) event description confirmation": attached the screenshot in "attachment(s)" field below."hi, i just had customer : in this pir, we are talking about removal of catheter" thanks" ------------------------------------- after insertion of a catheter, caregivers notice swelling, leading to removal of the arm.On 29/07/2024 in a pediatric intensive care unit, 6 to 7 hours after insertion of a peripheral venous catheter, the caregivers noticed that the child's arm had swollen, requiring its removal.When the catheter was removed, the caregivers noticed that the catheter was pierced, probably as a result of the back-and-forth movement of the catheter on the chuck during insertion.This led to extravasation of paracetamol.Local alcohol dressings were applied to resolve these cutaneous symptoms.This is a recurring incident with this reference and is independent of the batch.Ansm declaration made when did the incident occur? during use.
 
Additional Manufacturer Narrative
Franklin lakes has been listed as the manufacturer.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.Current control there is an outgoing inspection and in-process inspection in place to check for cannula tip hooked or point damage and catheter tip damage.One representative sample was returned for investigation and no cannula tip damaged and catheter damaged was observed from the returned sample.Per verbatim, it was mentioned that the "when the catheter was removed, the caregivers noticed that the catheter was pierced, probably as a result of the back-and-forth movement of the catheter on the chuck during insertion.", hence the nonconformance could be introduced during production application.
 
Event or Problem Description
(b)(6): 23-aug-2024.Follow-up 1st attempt sent attached the e-mail in "attachment(s)" field below."1.Has there been any healthcare worker¿s exposure to blood or bodily fluids? ="no".2.Have any other actions been taken? ="no".3.Were there any negative consequences for the operator due to the leak or for patients due to the missed administration? ="no".4.If you have retained a sample for investigation, please provide us with the pick-up address (full details ¿ please use the template below).="we only have specimens from the same batch, not the sample in question.".Name of establishment : "(b)(6)".City: "(b)(6)".Collection link* : "(b)(6)" country : "france".Address 1 (street, number): "(b)(6)".Contact name: "(b)(6) / (b)(6)".Address 2 (building, floor, department) : telephone number : "(b)(6)".Postal code: "(b)(6)".Email address: "(b)(6)".*to ensure smooth collection, we highly recommend leaving the package in an easily accessible location, such as main reception, hospital pharmacy or your goods-in/out department.5.The empty sample shipping box will be delivered to the same address.Please also provide us with the phone number of a person who can be contacted by the (b)(4) carrier.="(b)(6)".6.For your information, the plant accepts contaminated samples - except those contaminated with chemo products or hiv.For shipment/investigation please reserve samples of above accepted category only from the same batch and please confirm the same.".(b)(6): 21-aug-2024.Received "bd rep's ((b)(6)) event description confirmation": attached the screenshot in "attachment(s)" field below."hi, i just had customer : in this pir, we are talking about removal of catheter" thanks".------------------------------------- after insertion of a catheter, caregivers notice swelling, leading to removal of the arm.On (b)(6) 2024 in a pediatric intensive care unit, 6 to 7 hours after insertion of a peripheral venous catheter, the caregivers noticed that the child's arm had swollen, requiring its removal.When the catheter was removed, the caregivers noticed that the catheter was pierced, probably as a result of the back-and-forth movement of the catheter on the chuck during insertion.This led to extravasation of paracetamol.Local alcohol dressings were applied to resolve these cutaneous symptoms.This is a recurring incident with this reference and is independent of the batch.Ansm declaration made when did the incident occur? during use.

Brand Name
BD NSYTE YEL 24GA X 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20190058
Report Number2243072-2024-00960
Device Sequence Number20531328
Product Code FOZ
UDI-Device Identifier00382903812127
UDI-Public(01)00382903812127(11)240207(17)290131(10)4038615
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381212
Device Lot Number4038615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown